Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Feb 12, 2008, 6:00 PM EST for Charlotte County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2008, 6:00 PM EST (23:00 UTC)
- Expired
- Feb 12, 2008, 6:30 PM EST
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 98 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 3:18 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 122300
TORTBW
FLC015-122330-
/O.NEW.KTBW.TO.W.0007.080212T2300Z-080212T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CHARLOTTE COUNTY IN FLORIDA.
* UNTIL 630 PM EST
* AT 600 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 10 MILES SOUTH OF PUNTA GORDA...MOVING NORTH AT 15 MPH.
* THE TORNADO WILL BE NEAR...
PUNTA GORDA BY 620 PM EST.
CLEVELAND BY 630 PM EST.
THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
2681 8208 2681 8207 2685 8207 2686 8206
2688 8209
TIME...MOT...LOC 2300Z 200DEG 17KT 2681 8204
$$
133 follow-up statements
000
WWUS52 KTBW 122307
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
607 PM EST TUE FEB 12 2008
FLC015-122330-
/O.CON.KTBW.TO.W.0007.000000T0000Z-080212T2330Z/
CHARLOTTE-
607 PM EST TUE FEB 12 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EST FOR CENTRAL
CHARLOTTE COUNTY...
AT 607 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 8 MILES SOUTH OF PUNTA GORDA...MOVING NORTH AT 20 TO 25 MPH.
THE TORNADO WILL BE NEAR...
CHARLOTTE PARK BY 615 PM EST.
PUNTA GORDA BY 620 PM EST.
CLEVELAND BY 625 PM EST.
HARBOUR HEIGHTS BY 630 PM EST.
THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RUSKIN.
&&
LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
2681 8208 2681 8207 2685 8207 2686 8206
2688 8209
TIME...MOT...LOC 2307Z 200DEG 17KT 2686 8202
$$
13000
WWUS52 KTBW 122317
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
617 PM EST TUE FEB 12 2008
FLC015-122330-
/O.CON.KTBW.TO.W.0007.000000T0000Z-080212T2330Z/
CHARLOTTE-
617 PM EST TUE FEB 12 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EST FOR CENTRAL
CHARLOTTE COUNTY...
AT 617 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 4 MILES SOUTHEAST OF PUNTA GORDA...MOVING NORTH NORTHEAST AT
20 TO 25 MPH.
THE TORNADO WILL BE NEAR...
PUNTA GORDA BY 620 PM EST.
CLEVELAND BY 625 PM EST.
HARBOUR HEIGHTS BY 630 PM EST.
THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RUSKIN.
&&
LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
2681 8208 2681 8207 2685 8207 2686 8206
2688 8209
TIME...MOT...LOC 2317Z 200DEG 17KT 2690 8200
$$
13000
WWUS52 KTBW 122334
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
632 PM EST TUE FEB 12 2008
FLC015-122342-
/O.EXP.KTBW.TO.W.0007.000000T0000Z-080212T2330Z/
CHARLOTTE-
632 PM EST TUE FEB 12 2008
...THE TORNADO WARNING FOR CENTRAL CHARLOTTE COUNTY HAS EXPIRED...
AT 632 PM EST...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL
POSSIBLE FROM THE THUNDERSTORM WHICH WAS OVER CLEVELAND. MOVEMENT
WAS NORTH NORTHEAST AT 20 TO 25 MPH. THIS STORM WILL BE CLOSELY
MONITORED FOR POSSIBLE INTENSIFICATION AS IT MOVES INTO DESOTO
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM.
&&
LAT...LON 2701 8206 2701 8183 2679 8194 2679 8208
2681 8208 2681 8207 2685 8207 2686 8206
2688 8209
TIME...MOT...LOC 2317Z 197DEG 18KT 2692 8201
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Feb 12, 1:36 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 12, 1:36 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
136 PM EST TUE FEB 12 2008
...A SLIGHT CHANCE OF SEVERE WEATHER OVERNIGHT...
.SHORT TERM (TONIGHT THROUGH THURSDAY)...POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS REMAINS IN THE FORECAST DURING THE OVERNIGHT
HOURS. A WARM FRONT IS IN VIEW STRETCHING SE TO NW FROM BISCAYNE
BAY INTO THE GULF OF MEXICO. THIS FRONTAL FEATURE WILL SWING
NORTHWARD INTO THE AREA THIS AFTERNOON AND EVENING AS AN AREA OF
LOW PRESSURE IN THE GULF APPROACHES. SHOWER AND THUNDERSTORM
ACTIVITY WILL INCREASE AS THE FRONT APPROACHES...WITH THE
POSSIBILITY THAT ISOLATED STORMS MAY BECOME STRONG TO SEVERE.
MID-LEVEL DYNAMICS AND LOW LEVEL WIND FIELDS WILL SUPPORT STRONG
STORMS WITH GUSTY WINDS AND THE POTENTIAL FOR ISOLATED TORNADOES.
SURFACE HEATING HAS BEEN SOMEWHAT LIMITED TODAY DUE TO CLOUD
COVER...HOWEVER THE MOISTURE RETURN ACROSS THE PENINSULA HAS BEEN
GOOD WITH DEWPOINTS CLIMBING INTO THE MID 60S IN MOST LOCATIONS.
THIS LIMITED HEATING MAY LIMIT THUNDERSTORM DEVELOPMENT. ANOTHER
SIGNIFICANT WEATHER PERIOD IS EXPECTED AFTER MIDNIGHT AS A COLD
FRONT BARRELS INTO FLORIDA FROM THE SOUTHEASTERN US. THIS FRONT
WILL ENCOUNTER THE MOIST AIR OVER THE PENINSULA AND WILL LIKELY
GENERATE A SQUALL LINE OUT AHEAD. THIS SQUALL LINE WILL MOVE
THROUGH THE AREA OVERNIGHT WITH STRONG GUSTY WINDS AND VERY HEAVY
RAINFALL. BECAUSE THE FIRST WAVE OF WEATHER ASSOCIATED WITH THE
WARM FRONT IS EXPECTED TO PUT DOWN SO MUCH RAINFALL...THERE IS
POTENTIAL THAT IT MIGHT REMOVE AVAILABLE ENERGY FROM THE SQUALL
LINE. ALTHOUGH THIS POTENTIAL EXISTS...ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL REMAIN A POSSIBILITY WITH THE LINE. TOTAL
RAINFALL OF 1 TO 2 INCHES IS ANTICIPATED.
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA CONTINUES TO PLACE
WEST AND SOUTHWEST FLORIDA IN A SLIGHT RISK OF SEVERE WEATHER
OVERNIGHT. HERE IS THEIR DESCRIPTION OF THE SITUATION...WATER VAPOR
IMAGERY INDICATED THAT A HIGH LEVEL SHORTWAVE TROUGH WAS EMBEDDED
IN SUB-TROPICAL FLOW ACROSS THE NRN GULF OF MEXICO...SOUTH OF LA.
THIS FEATURE WILL SHIFT EWD THIS AFTERNOON ACROSS THE FL PENINSULA
EVENING...RESULTING IN INCREASING LARGE SCALE FORCING/BOUNDARY
LAYER MOISTURE. CONVECTION HAS BEEN INCREASING AHEAD OF THIS
SYSTEM OVER THE SERN GULF OF MEXICO AND WILL SPREAD/DEVELOP ACROSS
THE PENINSULA THIS AFTERNOON/EVENING. DEEP LAYER SHEAR AND
INSTABILITY WILL BE CONDUCIVE FOR SUPERCELL STORMS. DAMAGING WINDS
SHOULD BE THE MAIN THREAT...THOUGH STRENGTHENING LOW/DEEP LAYER
SHEAR SUGGESTS TORNADOES ARE ALSO POSSIBLE.
BEHIND THE FRONT COOLER AND MUCH DRIER AIR WILL SPILL IN FROM THE
NORTH...WITH DRY CONDITIONS EXPECTED THURSDAY.
.LONG TERM (THURSDAY NIGHT-TUESDAY)...HIGH PRESSURE WILL BE
MOVING OFF THE CAROLINA COAST AT BEGINNING OF PERIOD...WITH
RIDGING ALOFT CENTERED EAST OF THE STATE. EXPECT A FAIRLY WEAK
GRADIENT ACROSS US UNTIL SUNDAY...WHEN THE NEXT LOW DEVELOPS OVER
THE NORTHWEST GULF AHEAD OF AN UPPER LOW MOVING THROUGH TEXAS.
THIS LOW WILL LIFT NORTHEAST AND DRAG A COLD FRONT THROUGH THE
STATE SOME TIME MONDAY. TIMING STILL QUESTIONABLE WITH REGARD TO
THIS FRONTAL PASSAGE...DGEX PASSES A SERIES OF LOWS ACROSS A
STALLED FRONTAL BOUNDARY THROUGH THE REGION...THEN PUSHES THE MAIN
FRONT THROUGH MONDAY. ALL OF THE MODELS HAVE COLDER AIR PUSHING IN
BY MONDAY AFTERNOON AS HIGH PRESSURE...SO SHOULD SEE BELOW NORMAL
TEMPERATURES BY THE END OF THE PERIOD.
&&
.AVIATION...GOOD CHANCE FOR SHOWERS AND STORMS REST OF THIS
AFTERNOON AS MOISTURE INCREASES BEHIND SOUTHEAST TO SOUTH WINDS.
WILL SEE A LULL IN THE ACTIVITY FROM MID EVENING TO AROUND MIDNIGHT
AS ONE WAVE OF ENERGY PASSES US. NEXT SHOT OF SHOWERS AND STORMS
WILL BE AFTER MIDNIGHT AS COLD FRONT APPROACHES THE STATE AND WE GET
A PRE-FRONTAL LINE DEVELOPING. WITH EITHER CHANCE FOR STORMS EXPECT
MVFR/IFR CEILINGS AND VISIBILITIES AS WELL AS POTENTIAL FOR GUSTY
WINDS. MAY SEE SOME LOWER CEILINGS STICK AROUND AS THE ACTUAL FRONT
MOVES THROUGH...WITH MVFR RESTRICTIONS LIKELY AND IFR POSSIBLE
THROUGH THE MORNING.
&&
.MARINE...SOUTH WINDS WILL INCREASE AHEAD OF THE COLD FRONT WITH
NEAR ADVISORY CONDITIONS EXPECTED. ERRATIC WINDS IN THE VICINITY OF
THUNDERSTORMS WILL LEAD TO ROUGH CONDITIONS. SMALL CRAFT ADVISORY
CONDITIONS ARE ANTICIPATED ALONG AND BEHIND THE COLD FRONT
WEDNESDAY AFTERNOON FOR OUTER WATERS. SEAS WILL BUILD TO 5 TO 7
FEET IN OUTER WATERS DURING THE FRONTAL AND POST FRONTAL PERIOD AS
WELL.
&&
.FIRE WEATHER...DRY AIR BEHIND A COLD FRONT WILL USHER IN RH
VALUES IN THE UPPER 30S FOR THURSDAY AFTERNOON. CURRENT FORECAST
DOES NOT INITIATE CRITICAL CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 72 47 66 / 95 60 10 5
FMY 68 77 54 72 / 95 70 20 10
GIF 66 73 45 68 / 95 60 10 5
SRQ 68 72 51 66 / 95 70 20 5
BKV 65 70 40 65 / 95 50 10 5
SPG 68 71 51 66 / 95 60 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO 1 AM EST THURSDAY
FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...CANTIN
LONG TERM/AVIATION...SHARPHazardous weather outlook, Feb 12, 2:45 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 245 PM EST TUE FEB 12 2008 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-130400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 245 PM EST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT ACROSS THE WEST CENTRAL AND SOUTHWEST FLORIDA PENINSULA.... .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SERIES OF POTENT UPPER LEVEL DISTURBANCES...A STRONG LOW-LEVEL JET AND A SURFACE STORM SYSTEM WILL MOVE OVER THE REGION THIS AFTERNOON THROUGH TONIGHT IN A MOIST AND UNSTABLE ENVIRONMENT BRINGING WIDESPREAD CONVECTION PRODUCING MODERATE TO HEAVY RAINFALL...DEADLY LIGHTNING...GUSTY WINDS...HAIL AND STRONG TO SEVERE THUNDERSTORMS INTO THE AREA. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED ALL OF WEST CENTRAL AND SOUTHWESTERN FLORIDA IN A SLIGHT RISK FOR SEVERE WEATHER ZONE DURING THIS PERIOD. THE MAIN THREAT WITH THE STORMS WILL BE STRONG WINDS...HOWEVER TORNADOES WILL BE A POSSIBILITY...AS WELL...OUT AHEAD OF THE COLD FRONT. STAY TUNED FOR THE LATEST DETAILS ON THIS DEVELOPING SITUATION. ...WIND AND SEA IMPACT... BREEZY SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT LATER THIS AFTERNOON INTO TONIGHT ELEVATING SEAS. SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT INTO THURSDAY MORNING. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ON THE WATER...OR PERHAPS POSTPONE BOATING ACTIVITIES IN THESE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... A CHANCE OF THUNDERSTORMS WILL CONTINUE ALONG THE COLD FRONT WEDNESDAY MORNING. ...WIND AND SEA IMPACT... THE COLD FRONT WILL MOVE OVER THE EASTERN GULF WEDNESDAY WITH WINDS AND SEAS SHIFTING NORTHERLY AND REMAINING ELEVATED. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL MOVE INTO THE REGION AS ON HIGH PRESSURE PRODUCE NEAR CRITICALLY LOW RELATIVE HUMIDITIES WITH MARGINAL DURATIONS THURSDAY THAT COULD LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. DAVIS/CANTIN
In the hours before
Special weather statement, Feb 12, 3:38 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 338 PM EST TUE FEB 12 2008 FLZ051-052-055-056-060-122130- HARDEE-POLK-MANATEE-SARASOTA-HILLSBOROUGH- 338 PM EST TUE FEB 12 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SARASOTA...MANATEE... SOUTHERN HILLSBOROUGH...WESTERN DESOTO...AND SOUTHWEST POLK COUNTY THROUGH 430 PM... ...A LINE OF THUNDERSTORMS WAS DEVELOPING FROM SARASOTA TO 2 MILES WEST OF ARCADIA...AND WILL AFFECT SARASOTA...PALMETTO AND BRADENTON...UNTIL 430 PM EST. MOVEMENT WAS NORTHWEST AT 20 MPH. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. EO
Special weather statement, Feb 12, 4:16 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 416 PM EST TUE FEB 12 2008 FLZ043-048>052-122200- POLK-SUMTER-PINELLAS-HERNANDO-HILLSBOROUGH-PASCO- 416 PM EST TUE FEB 12 2008 ...STRONG THUNDERSTORMS WILL AFFECT THE TAMPA BAY METRO AREA... A LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM ANNA MARIA ISLAND TO NEAR PLANT CITY...WILL AFFECT PLANT CITY...BRANDON...TAMPA AND SAINT PETERSBURG BEACH...UNTIL 500 PM EST. MOVEMENT WAS NORTH AT 30 MPH. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM THIS EVENING ACROSS WEST CENTRAL FLORIDA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES WITH VERY LITTLE WARNING. EO
Special weather statement, Feb 12, 5:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 505 PM EST TUE FEB 12 2008 FLZ043-048>052-122300- POLK-SUMTER-PINELLAS-HERNANDO-HILLSBOROUGH-PASCO- 505 PM EST TUE FEB 12 2008 ...LINE OF THUNDERSTORMS CONTINUES TO PUSH NORTH ACROSS WEST CENTRAL FLORIDA... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SHOWERS AND THUNDERSTORMS FROM TAMPA INTERNATIONAL AIRPORT TO PLANT CITY...AND EAST TO HAINES CITY. MOVEMENT WAS NORTH AT 15 TO 20 MPH. THE THUNDERSTORMS WILL AFFECT HAINES CITY...TEMPLE TERRACE...AUBURNDALE AND TAMPA...UNTIL 600 PM EST. GUSTY WINDS UP TO 40 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. TURN ON LOW BEAM HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION EO
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:47 PM EST | Special Marine Warning | TBW | 58 min | |
| Feb 12, 4:24 PM EST | Tornado Warning | TBW | Sumter | 36 min |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.